Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 6, 2005, 11:17 PM CDT for Carson County, Gray County, Texas. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 11:17 PM CDT (04:17 UTC)
- Expired
- Jun 7, 2005, 12:30 AM CDT
- In force
- 73 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Carson County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 67 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1812 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 070417 SVRAMA TXC065-179-070530- /O.NEW.KAMA.SV.W.0093.050607T0417Z-050607T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1117 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS GRAY COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF PAMPA * UNTIL 1230 AM CDT * AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF GROOM...OR ABOUT 18 MILES NORTH OF CLARENDON...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE DEER...LAKE MCCLELLAN...SKELLYTOWN...KINGSMILL...ALANREED...MCLEAN AND LEFORS. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3519 10128 3520 10057 3562 10056 3562 10128 $$
2 follow-up statements
000 WWUS54 KAMA 070451 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1151 PM CDT MON JUN 6 2005 TXC065-179-070530- /O.CON.KAMA.SV.W.0093.000000T0000Z-050607T0530Z/ CARSON TX-GRAY TX- 1151 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 AM CDT FOR GRAY AND EASTERN CARSON COUNTIES... AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LAKE MCCLELLAN...OR ABOUT 19 MILES NORTH OF CLARENDON... MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAMPA...ALANREED...LEFORS AND MCLEAN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT TUESDAY MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3519 10128 3520 10057 3562 10056 3562 10128 $$ HENNIG
000 WWUS54 KAMA 070503 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1201 AM CDT TUE JUN 7 2005 TXC065-070511- /O.CAN.KAMA.SV.W.0093.000000T0000Z-050607T0530Z/ CARSON TX- 1201 AM CDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARSON COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT TUESDAY MORNING FOR EASTERN PORTIONS OF THE TEXAS PANHANDLE. LAT...LON 3520 10109 3520 10057 3562 10056 3559 10075 $$ TXC179-070530- /O.CON.KAMA.SV.W.0093.000000T0000Z-050607T0530Z/ GRAY TX- 1201 AM CDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 AM CDT FOR GRAY COUNTY... AT 1157 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LAKE MCCLELLAN...OR ABOUT 20 MILES NORTH OF CLARENDON...MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCLEAN AND ALANREED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT TUESDAY MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3520 10109 3520 10057 3562 10056 3559 10075 $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:15 PM CDT, 8 hours 2 minutes earlier.
Area forecast discussion, Jun 6, 3:15 PM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT MON JUN 6 2005 .DISCUSSION... TSTMS DEVELOPING AT THIS TIME ALONG DRYLN THRU ERN NM TO NWRN KS. HAVE BOOSTED POPS FOR TNGT OVR WRN 2/3 OF FCST AREA...AND HAVE MENTIONED PSBL SVR IN ALL BUT FAR ERN TX PNHDL. RICH MSTR/HIGH INSTBY IN PLACE WITH STEEP LAPSE RATES ALSO. EXPECT SCT TSTMS TO DEVELOP OR MOVE INTO WRN 2/3 OF PNHDLS TNGT AS SHORT WAVE TROF APPROACHES IN SW FLOW ALOFT AND LOW LVL JET DEVELOPS OVER ERN ZONES. KEPT 20 PCT POPS GOING FOR ERN ZONES ON TUE AFTN/EVE...BUT EXPANDED AFFECTED AREA WWD A BIT. DRYLN EXPECTED TO SET UP DURING TUE AFTN OVER CENTRAL SECTIONS. ON WED...HAVE INTRODUCED SLGT CHC POPS FOR ERN ZONES...WHERE DEEP RICH MSTR STILL EXPECTED TO REMAIN DURING AFTN AND EVE. SWLY SFC WINDS BEHIND DRYLN ON TUE...WED...AND THU...WITH ASSOCIATED REDUCED CLOUD COVERAGE...LEAD US TO INCREASE MAX TEMPS A BIT. HAVE DELAYED WED WIND SHIFT...AS CDFNT LOOKS AS IF IT MAY NOT HAVE IMPACT ON PNHDLS ON WED. LOW-MID LVL MSTR SHOULD REMAIN EAST OF FCST AREA...SO DRY FCST KEPT GOING FOR THU. MSTR RETURNS TO WARRANT CONTINUING SLGT CHC POPS ON FRI AFTN/NGT. HAVE INTRODUCED SLGT CHC TSTMS ALL ZONES SAT AFTN/EVE DUE TO EXPECTED MSTR RETURN. HAVE INTRODUCED SLGT CHC TSTMS ERN ZONES SUN AFTN/EVE WHERE DEEPER MSTR EXPECTED TO REMAIN. COCKRELL && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 62 92 62 91 / 30 20 20 10 BEAVER OK 68 96 63 96 / 20 20 20 20 BOISE CITY OK 59 91 57 90 / 40 10 10 10 BORGER TX 67 95 67 94 / 30 20 20 20 BOYS RANCH TX 63 94 61 92 / 40 10 10 10 CANYON TX 63 93 61 92 / 40 10 10 10 CLARENDON TX 67 93 67 94 / 30 20 20 20 DALHART TX 61 92 59 90 / 40 10 10 10 GUYMON OK 64 95 61 94 / 30 10 10 10 HEREFORD TX 63 93 60 92 / 40 10 10 10 LIPSCOMB TX 68 96 66 96 / 20 20 20 20 PAMPA TX 67 93 66 93 / 30 20 20 20 SHAMROCK TX 68 96 68 95 / 20 20 20 20 WELLINGTON TX 69 95 69 95 / 20 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 10/03
Hazardous weather outlook, Jun 6, 11:05 PM CDT, 12 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1105 PM CDT MON JUN 6 2005 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1105 PM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE EASTERN TEXAS PANHANDLE UNTIL 3 AM CDT TUESDAY. SCATTERED THUNDERSTORMS WILL MOVE INTO THE EASTERN TEXAS PANHANDLE OVERNIGHT. SOME STORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WINDS. ALSO...BREEZY CONDITIONS WILL REQUIRE A CAUTION ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS...A FEW OF WHICH COULD BE SEVERE...WILL BE POSSIBLE OVER THE EASTERN PANHANDLES ON TUESDAY AFTERNOON AND EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AREA WIDE ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS ON TUESDAY AND AGAIN FRIDAY AND SATURDAY FOR THE POSSIBILITY OF ACTIVATION. ANDRADE
In the hours before
Local storm report, Jun 6, 9:30 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 1 E CLAUDE 35.11N 101.34W
06/06/2005 1.00 INCH ARMSTRONG TX LAW ENFORCEMENT
&&
TDSpecial weather statement, Jun 6, 9:42 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 942 PM CDT MON JUN 6 2005 TXZ008-070315- HUTCHINSON TX- 942 PM CDT MON JUN 6 2005 ...STRONG THUNDERSTORM IN HUTCHINSON COUNTY... A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF BORGER AT 942 PM CDT...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. TAKE SHELTER UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 6, 9:47 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 947 PM CDT MON JUN 6 2005 TXZ009-070315- ROBERTS TX- 947 PM CDT MON JUN 6 2005 ...STRONG THUNDERSTORM IN ROBERTS COUNTY... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 27 MILES NORTHWEST OF MIAMI TO 21 MILES WEST OF MIAMI AT 947 PM CDT...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. TAKE SHELTER UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 6, 10:44 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1044 PM CDT MON JUN 6 2005 TXZ005-070415- LIPSCOMB TX- 1044 PM CDT MON JUN 6 2005 ...STRONG THUNDERSTORM IN LIPSCOMB COUNTY... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES EAST OF DARROUZETT TO 12 MILES SOUTH OF LIPSCOMB AT 1044 PM CDT...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 6, 10:46 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1046 PM CDT MON JUN 6 2005 TXZ010-070430- HEMPHILL TX- 1046 PM CDT MON JUN 6 2005 ...STRONG THUNDERSTORMS IN HEMPHILL COUNTY... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES EAST OF GLAZIER TO 8 MILES SOUTHWEST OF CANADIAN AT 1046 PM CDT...MOVING EAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Jun 6, 11:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1105 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 4 WNW JERICHO 35.21N 100.99W
06/06/2005 70 MPH GRAY TX TRAINED SPOTTER
&&
RTWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:47 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 43 min |
| Jun 6, 8:02 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 58 min |
| Jun 6, 10:31 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 59 min |
| Jun 6, 11:35 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.